Alert archive / Louisiana / Special Marine Warnings in 2018
Special Marine Warning 310, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Aug 5, 2018, 1:53 PM CDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 5, 2018, 3:00 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140
WHUS54 KLIX 051853
SMWLIX
GMZ575-052000-
/O.NEW.KLIX.MA.W.0310.180805T1853Z-180805T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New Orleans LA
153 PM CDT SUN AUG 5 2018
The National Weather Service in New Orleans has issued a
* Special Marine Warning for...
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm...
* Until 300 PM CDT.
* At 153 PM CDT, a strong thunderstorm was located 73 nm southeast of
Southwest Pass Of the Mississippi River, moving northwest at 15
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots and suddenly
higher waves. Boats could sustain damage or capsize. Make
sure all on board are wearing life jackets. Return to
safe harbor if possible.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 2827 8868 2846 8847 2829 8831 2823 8838
2815 8849
TIME...MOT...LOC 1853Z 133DEG 13KT 2816 8832
HAIL...0.00IN
WIND...>34KTS
$$
32What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Aug 5, 12:10 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 12:10 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1210 PM CDT Sun Aug 5 2018 .AVIATION... VFR conditions will prevail at all of the terminals outside of convective impacts through the entire forecast period. VCTS wording has been included at all of the terminals through 00z to reflect the risk of convective impacts except at KASD, KMCB, and KGPT where rain chances look lower today. Another round of convection could develop after 12z tomorrow around KHUM, and have PROB30 groups in place to reflect this risk. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 93 73 94 / 10 10 10 20 BTR 74 93 75 93 / 20 20 10 30 ASD 75 92 75 93 / 20 20 10 20 MSY 78 92 78 93 / 20 20 10 30 GPT 76 91 76 91 / 10 10 10 20 PQL 75 93 75 93 / 10 10 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 5, 11:00 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1100 AM CDT Sun Aug 5 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1100 AM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today, mainly from New Orleans westward. Severe weather is not expected but a few storms may be strong and produce frequent lightning, gusty winds, and locally heavy downpours of rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms are expected Monday through Wednesday, while numerous thunderstorms are forecast for Thursday and Friday. A few of the storms may become strong and produce frequent lightning, gusty winds, and locally heavy downpours of rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 5, 9:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 5, 1:55 PM CDT | Special Weather Statement | LIX | Saint Helena | 35 min |
| Aug 5, 2:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 5, 4:08 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 52 min |
Nearby
Special Marine Warnings in Louisiana, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.